Scale-free characteristics of random networks: The topology of the world-wide web

Albert László Barabási, Réka Albert, Hawoong Jeong

Research output: Contribution to journalArticlepeer-review

870 Scopus citations

Abstract

The world-wide web forms a large directed graph, whose vertices are documents and edges are links pointing from one document to another. Here we demonstrate that despite its apparent random character, the topology of this graph has a number of universal scale-free characteristics. We introduce a model that leads to a scale-free network, capturing in a minimal fashion the self-organization processes governing the world-wide web.

Original languageEnglish (US)
Pages (from-to)69-77
Number of pages9
JournalPhysica A: Statistical Mechanics and its Applications
Volume281
Issue number1
DOIs
StatePublished - Jun 15 2000

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Condensed Matter Physics

Fingerprint Dive into the research topics of 'Scale-free characteristics of random networks: The topology of the world-wide web'. Together they form a unique fingerprint.

Cite this